MAUDE Adverse Event Report: SEASPINE, INC ADMIRAL; CERVICAL PLATE, 2 LEVEL, 30MM

SEASPINE, INC ADMIRAL; CERVICAL PLATE, 2 LEVEL, 30MM
Model Number AP1-200030
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A patient underwent spinal surgery consisting of seaspine's admiral plate systems.The index surgery date was on (b)(6) 2022.Seaspine was made aware on (b)(6) 2023 that a screw back out had occurred.The reporter noted that during the index surgery an ap1-200030 cervical plate, 2 level, 30mm was not able to cam lock over the screw to final lock.They only had an issue on one of the distal ends of the plate.During a phone call on (b)(6) 2023 with seaspine, the reporter stated that the surgeon decided to leave the plate in place and completed the index surgery.However, 4 months postop the screw backed out.Then a revision surgery was performed on (b)(6) 2023 to correct the issue.
 
Additional Manufacturer Narrative
A patient underwent spinal surgery consisting of seaspine's admiral plate systems.The index surgery date was on (b)(6) 2022.Seaspine was made aware on (b)(6) 2023 that a screw back out had occurred.The reporter noted that during the index surgery an ap1-200030 cervical plate, 2 level, 30mm was not able to cam lock over the screw to final lock.They only had an issue on one of the distal ends of the plate.The customer noted that it looks like this plate might have been used before and was put back into the set stripped.This was not confirmed by the engineer's investigation.During a phone call on (b)(6) 2023 with seaspine, the reporter stated that the surgeon decided to leave the plate in place and completed the index surgery.However, 4 months postop the screw backed out.Then a revision surgery was performed on (b)(6) 2023 to correct the issue.The failure analysis performed by seaspine confirmed wear on the locking cover torx.Seaspine was unable to confirm potential use prior to surgery and unable to re-create cam not rotating over the bone screws.The root cause was not determined.Review of labeling (ifu): possible adverse events.Like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis).Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain.

Brand Name
ADMIRAL
Common Device Name
CERVICAL PLATE, 2 LEVEL, 30MM
Manufacturer (Section D)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer Contact
robin quiusky
5770 armada drive
carlsbad, CA 92008
MDR Report Key16313577
Report Number3012120772-2023-00002
Device Sequence Number20273465
Product Code KWQ
UDI-Device Identifier10889981238216
UDI-Public10889981238216
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAP1-200030
Device Catalogue NumberAP1-200030
Device Lot NumberAR88631C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown